Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 40, NWS Honolulu, HI

September 7, 2021

NWS Honolulu, HI issued this small craft advisory at Sep 7, 2021, 3:47 PM HST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2021, 3:47 PM HST (01:47 UTC)
Expired
Sep 9, 2021, 3:25 AM HST
In force
36 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

133 
WHHW70 PHFO 080147
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
347 PM HST Tue Sep 7 2021

PHZ119>121-123-124-081500-
/O.NEW.PHFO.SC.Y.0040.210908T0147Z-210909T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
347 PM HST Tue Sep 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast to east winds to 25 knots except north to 25 
  knots in Maalaea Bay.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
3 follow-up statements
328 
WHHW70 PHFO 081317
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
317 AM HST Wed Sep 8 2021

PHZ119>121-123-124-090500-
/O.EXT.PHFO.SC.Y.0040.000000T0000Z-210909T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
317 AM HST Wed Sep 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WHAT...East winds 25 knots, except north winds 25 knots in 
  Maalaea Bay.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 AM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
081 
WHHW70 PHFO 090117
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
317 PM HST Wed Sep 8 2021

PHZ119>121-123-124-091430-
/O.CON.PHFO.SC.Y.0040.000000T0000Z-210909T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
317 PM HST Wed Sep 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WHAT...East winds 25 knots, except north winds 25 knots in 
  Maalaea Bay.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 AM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
124 
WHHW70 PHFO 091325
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
325 AM HST Thu Sep 9 2021

PHZ121-100230-
/O.CAN.PHFO.SC.Y.0040.000000T0000Z-210909T1600Z/
/O.NEW.PHFO.SC.Y.0041.210909T1600Z-210910T0400Z/
Alenuihaha Channel-
325 AM HST Thu Sep 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
HST THIS EVENING...

* WHAT...Northeast winds 15 to 25 kt.

* WHERE...Alenuihaha Channel.

* WHEN...until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ119-120-123-124-091430-
/O.CAN.PHFO.SC.Y.0040.000000T0000Z-210909T1600Z/
Maalaea Bay-Pailolo Channel-Big Island Leeward Waters-
Big Island Southeast Waters-
325 AM HST Thu Sep 9 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished to below advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 9:57 AM HST, 5 hours 50 minutes earlier.

Area forecast discussion, Sep 7, 9:57 AM HST, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
957 AM HST Tue Sep 7 2021

.SYNOPSIS...
Relatively dry moderate to locally breezy trades will continue
through the next several days. Clouds and showers will remain
focused over windward and mauka areas during the overnight and
early morning hours through this time. A slight decrease of winds
and an increase in showers are possible Thursday night into Friday
as a weak trough develops northeast of the state.

&&

.DISCUSSION...
This morning's satellite imagery shows mostly sunny skies across
the state with only a few light showers making its way over
windward and mauka areas. For this afternoon, we will continue to
remain mostly dry with a few passing showers as the trade winds
pick up. By this afternoon, we should see widespread moderate
trade winds with locally breezy conditions over the windier areas.

For rest of the week, a ridge of high pressure will remain far
north of the state and will continue to produce moderate to
locally breezy trade wind weather. Passing showers will continue
to ride in with the trade winds and will primarily be focused over
windward and mauka areas. A slight decrease in wind speeds are
possible Thursday night into Friday as a weak trough develops
northeast of the state. Shower coverage will also likely increase
during this time, but rainfall amounts will remain light to
moderate. This trough is expected to lift northeast and away from
the state over the weekend, which should bring the return of
widespread moderate to locally breezy trades.

&&

.AVIATION...
A weak high pressure ridge far north of the region will bring
moderate trade winds. Clouds and showers along windward slopes
will produce isol MFVR conditions. Otherwise VFR conditions
expected.

No AIRMETs in effect and none are expected.

&&

.MARINE...
Surface high pressure north of the state will be retreating
further west in response to a passing North Pacific cold front on
Wednesday. This will maintain generally moderate trade winds
through the day. The high will subtly move southeast towards the
islands tomorrow and tighten the pressure gradient enough to bump
trades up to more fresh levels Wednesday and Thursday. These wind
speeds will carry on into the weekend with seas remaining close to
their recent heights.

A series of overlapping small, medium to long period south
southeast swells will maintain near or slightly below seasonal
average surf along south facing shores. Moderate east trades will
hold small surf along east facing exposures. No significant swells
are expected from either the north or west through the work week.
A small north swell arriving next Sunday may provide a small boost
to north shore surf early next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Kino
AVIATION...Morrison
MARINE...Blood

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.